I was recently diagnosed with DVT & PE. I had a IVC filter inserted to prevent anymore going to upper body. I am scared. They told me to exercise and when sitting put up my leg. The clot is actually located behind my left knee. I just want it to go away. I am looking for exercise's or information I can get on how long it lasts. I was put on Xarelto twice a day for 6 months. The blood clots were actually from taking birth control pills. So it sucks all the way around. I want TO MAKE MY LEG STRONGER I START WORK DECEMBER 26. THANKS BRANDY

9 Replies

  • Hi, I had a DVT 30 yrs ago. Caused by Hughes syndrome, Antiphospholipid syndrome. Sticky blood, different names for the same condition, maybe worth taking a look at the Hughes syndrome site on here.

    You seem to have had some good treatment. I wouldn't think of the clot still being there it should I believe be dissolved by now.

    I think ?? Xarelto is one of the new blood thinners.

    I am on Warfarin, for life.

    I exercised by walking, I don't cross my legs when sitting.

    My leg is still a bit swollen, but so glad I had it because I was pregnant and it saved my sons life as I also had clots in the placenta. Hormones again!

    What is your job, do you were support stockings. If it a sit down job don't forget you must take exercise then too, take a walk round, do exercises that you can do when sitting on a plane. I would drink a lot of water too.

  • Thanks for your information and sharing with me. I am an Assistant Manager @ CVS Pharmacy. I usually on my feet 7 hours out of the 8 hour shift. I just have not been to work for 2 months due to colon surgery. So when I do walk my leg hurts even more and swells , I do need to buy some of those socks just don't have the funds right now. Bu tam looking towards the socks to help me a lot

  • Why can't you draw up an arrangement with the pharmacy to help you pay for your treatment?

  • Hi Brandy

    My first dvt had dispersed after 2 months on tinzaprin injections, according to ultra sound scan. The DVT nurses are a wealth of knowledge, so why not give yours a ring. With mine you have to leave a message, but she always calls back as soon as she can, & is happy to give advice.

    Best wishes. X

  • But I haven't met a dvt nurse. They found it put me in the hospital, I received a ivc filter and released me. they told me to follow up with my dr. So im confused

  • Similar happened to me with 1st DVT, I was admitted straight into hospital & only saw the dvt nurse later. Maybe you could ask your gp for a referral to her?

    When I did eventually see the nurse she said I could self refer in future by ringing her directly. So maybe you could try phoning the main switch board of your hospital & asking to be put through to her extension.

    I am sure she will be happy to make you an appointment or give you advice over the phone, depending on what suits you best.

    Was the ivc filter done under local? The cardiologist suggested this for me too, if I have any more clots.

  • Hi,

    If you are on Xarelto this has to be managed by your GP. I was on Warfarin for DVT/PE and managed by a DVT nurse, but when I was changed to Xarelto the responsibility was transferred to my GP with a 6 monthly check by haematology consultant. I am now in my fourth month of taking Xarelto and for the first three months had a monthly blood test for renal function and LFT's, then every three months, so I still have blood draws but nowhere near as much as when on Warfarin and not often in range

    Ginny B.

  • I live my life in a wheelchair so when I got bi lateral pulmonary embolism I was told to exercise, my problem was how!!! I tried many things but my legs haven't worked in 6 years, I have been taking Warfarin now since 01/09/2011...

    My suggestion to you would be if your able to walk, then try swimming for a start and whilst watching your fave soaps, sit on a chair and swing your legs like when you were a kid at the dinner table, this will use the muscle around the clot but remember to cut down on your greens or anything that is high in vitamin K, DON'T drink cranberry juice it can make it move, you need it to stay put that way when you walk try a brisk walk then a relaxing stroll the a power walk this again will help, most of all a PMA (POSITIVE MENTAL ATTITUDE) is needed

  • Your body will naturally break down the clot. The drugs are to stop it getting worse or happening again if you're prone to it. I've just had my second PE so I'm on Warfarin for life, hospital says they take ~8 weeks to clear but the improvement after 3 weeks must be 90% or so. I reckon they'll be gone after 4 weeks. Of course your mileage may vary and with a PE you can easily tell it's going because you can breathe better. Why not call the hospital and talk to them about doing a bit of exercise?

You may also like...